MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIR/WATER VALVE

AIZU OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MH-438
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus.Communication with the customer conveyed that they have corrected the button cleaning process and to use the bw-20t channel cleaning brush and there is no problem that the brush does not pass through the hole of the air/water supply button because it is originally cleaned with the bw-20t brush.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that when the facility medical staff was cleaning the air/water supply button, suction button with mh-507 (cleaning brush), and the brush could not pass through the hole of the air/water supply button.The olympus representative then informed the customer the correct reprocessing procedure by using the bw-20t channel cleaning brush.The issue found during reprocessing and there was no patient harm, no user injury reported due to the event.This event includes three (3) reports: report with patient identifier (b)(6) (mh-438- air/water valve (button).Report with patient identifier (b)(6) (mh-443- suction valve(button).Report with patient identifier (b)(6) (mh-507-channel opening cleaning brush).This report is for report with patient identifier (b)(6) (mh-438- air/water valve (button).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation and because the device was not returned, a definitive root cause could not be determined.However, it is considered that the brush (mh-507) which was not specified in the reprocessing manual was used instead of the specified brush (bw-20t) and the brush (mh-507) could not be inserted.Since mh-507 has longer bristles of the brush compared to bw-20t, the resistance is quite high.However, it is possible to insert mh-507.It was told that some brushes which could be inserted and others not.Though the cause was not specified, it is presumed that the bristles of the brushes which can be inserted may be deteriorated, whose resulted in low resistance.The possibility of the individual variation cannot be identified since the actual item check was unavailable.Olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15290899
Report Number9610595-2022-01280
Device Sequence Number7167089
Product Code FDS
UDI-Device Identifier04953170071249
UDI-Public04953170071249
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-438
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MH-507-CLEANING BRUSH.
Patient SexUnknown